Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 227, NWS Pueblo, CO

August 6, 2018Crowley County, Kiowa County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2018, 5:14 PM MDT for Crowley County, Kiowa County, Otero County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 5:14 PM MDT (23:14 UTC)
Expired
Aug 6, 2018, 5:44 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Crowley County, CO, Kiowa County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 47 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 12:59 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WUUS55 KPUB 062314
SVRPUB
COC025-061-089-070000-
/O.NEW.KPUB.SV.W.0227.180806T2314Z-180807T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
514 PM MDT MON AUG 6 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northern Otero County in southeastern Colorado...
  Southwestern Kiowa County in southeastern Colorado...
  Southern Crowley County in southeastern Colorado...

* Until 600 PM MDT.

* At 514 PM MDT, a severe thunderstorm was located over Crowley, or
  24 miles northwest of La Junta, moving east at 25 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola,
  Olney Springs, Sugar City, Cheraw and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3816 10403 3829 10398 3829 10341 3794 10352
TIME...MOT...LOC 2314Z 280DEG 20KT 3820 10391 

HAIL...2.00IN
WIND...60MPH
 
$$

BL
2 follow-up statements
759 
WWUS55 KPUB 062329
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
529 PM MDT MON AUG 6 2018

COC061-062339-
/O.CAN.KPUB.SV.W.0227.000000T0000Z-180807T0000Z/
Kiowa CO-
529 PM MDT MON AUG 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3816 10387 3828 10381 3826 10342 3798 10351
TIME...MOT...LOC 2329Z 283DEG 35KT 3816 10373 

$$

COC025-089-070000-
/O.CON.KPUB.SV.W.0227.000000T0000Z-180807T0000Z/
Otero CO-Crowley CO-
529 PM MDT MON AUG 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN OTERO AND SOUTHEASTERN CROWLEY COUNTIES...

At 529 PM MDT, a severe thunderstorm was located near Ordway, or 16
miles northwest of La Junta, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Ordway, Sugar City, Cheraw and Crowley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3816 10387 3828 10381 3826 10342 3798 10351
TIME...MOT...LOC 2329Z 283DEG 35KT 3816 10373 

HAIL...1.25IN
WIND...60MPH
 
$$

BL
584 
WWUS55 KPUB 062344
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
544 PM MDT MON AUG 6 2018

COC025-089-062354-
/O.CAN.KPUB.SV.W.0227.000000T0000Z-180807T0000Z/
Otero CO-Crowley CO-
544 PM MDT MON AUG 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO AND
SOUTHEASTERN CROWLEY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3816 10387 3828 10381 3826 10342 3798 10351
TIME...MOT...LOC 2343Z 280DEG 20KT 3814 10362 

$$

BL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:43 PM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 6, 2:43 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Mon Aug 6 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 229 PM MDT Mon Aug 6 2018

Precipitable water (PW) values over the eastern plains today are
and inch and higher, with less than an inch over western areas.
Low level upslope flow over eastern areas will continue into the
evening and could help sustain convection along the eastern mtns.
Models agree and have been consistent in showing widespread tstms
moving acrs the southeast plains through the evening as an upper
level disturbance moves acrs the area. Western area are expected
to mainly have isolated to scattered showers/tstms. NAM and GFS
show the upper disturbance moving out of the area in the late
evening, with decreasing convection acrs the plains from west to
east. However the latest HRRR is showing another line of storms
moving into the northern portions of El Paso county around 06Z
tonight and then continuing southeastward acrs the plains. Not
sure if this will happen, but we'll have to monitor how things
develop.

The main concerns for this evening are the potential for flooding
on burn scars that are over and near the eastern mtns, and the
potential for severe weather over the plains. Storms will have
the potential to produce heavy rain over the mtns and plains this
afternoon and evening, and this will be a risk particularly if it
occurs over burn scars or urban areas. The NAM is forecasting
CAPE values over 2000 J/kg acrs the plains this afternoon and
evening, with bulk shear values of 40-50 kts. SPC has a slight
risk of severe over southeast CO. The main risks are large hail
and damaging wind gusts, but an isolated tornado or two cannot be
ruled out.

For late tonight, the forecast models show some light lingering
precip chances over the plains, and possibly some of the eastern
mtns.

Conditions on Tue are expected to be similar to today. Another upper
disturbance is forecast to move over eastern CO, but it may be
exiting the area by late afternoon or early evening. Forecast models
show storms mostly developing after noon, and then mainly being over
and near the eastern mtns and the Palmer Dvd and El Paso county, and
the Raton Ridge, with storms not moving over the eastern plains
until evening. PW values over eastern areas remain high on Tue and
low level upslope flow continues. Afternoon CAPE are again expected
to be over 2000 J/kg with 40-50 kts of shear, and once again SPC has
eastern areas in a marginal risk for severe weather.

.LONG TERM...(Tuesday night through Monday)
Issued at 229 PM MDT Mon Aug 6 2018

Ensembles spreads are low through the extended period with higher
confidence in the overall forecast. Operational solutions are
also similar through the extended period, with wet conditions
early in the period, with drier conditions late this week into the
weekend.

Tuesday night through Wednesday...high pressure will be centered
over the western states with shortwaves dropping south across
Colorado.  The first will be moving southeast across Eastern
Colorado Tuesday night.  Heavy rain and thunderstorms will likely be
ongoing, initially along the Eastern Mountains, spreading east across
the Plains Tuesday night into Wednesday morning.  Flash flooding
will remain a threat, especially on area burn scars.  There is also
a small severe threat across the Plains with large hail and strong
winds being the primary threats.  On Wednesday, expect another round
of heavy rainfall due to showers and thunderstorms.  Outflow from
the previous nights convection will turn flow upslope easterly
across the Plains.  This will help convection develop over the
Eastern Mountains, and spread southeast through the evening hours. A
few strong to severe storms are possible across the Eastern Plains
during the evening hours.  Flash flooding will remain a threat on
area burn scars and areas that see heavier rainfall Tuesday.

Thursday through Monday...high pressure will shift northeast through
early next week forcing flow across the region northeasterly.  Drier
air will also work across the area.  Heavier showers and
thunderstorms will remain possible over the mountains on Thursday.
As we move into Friday into Monday, shower and thunderstorm activity
will become more isolated to scattered in nature.  They will also
become more diurnally and terrain driven.  Given the northeasterly
flow aloft, the thunderstorm activity will shift southwest into New
Mexico during the evening to overnight hours.

Temperatures are expected to remain warm across the region.
Afternoon  highs will generally be in the mid 80s to lower 90s, with
the warmest conditions beyond Thursday.  Overnight lows will
continue to be mild with upper 50s to mid 60s. Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 229 PM MDT Mon Aug 6 2018

There will be a good chance for showers and thunderstorms at KCOS
and KPUB thru at least early this evening. Heavy rain could
reduce the visibility. Late tonight there could also be some low
clouds at KCOS and KPUB creating MVFR conditions. KALS is
expected to have VFR conditions thru the next 24 hrs, however
easterly low level winds tonight, could bring some moisture to the
area and the potential for some low clouds late tonight and early
Tue. Another round of thunderstorms is expected Tue afternoon and
evening at KPUB and KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for COZ072>075-
079>081-087-088.

&&

SHORT TERM...28
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, Aug 6, 11:03 AM MDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1103 AM MDT Mon Aug 6 2018

COZ058>089-093>099-071715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1103 AM MDT Mon Aug 6 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected across
the southeast mountains and plains this afternoon and evening.
Some storms will produce moderate to heavy rainfall rates at
times, and could present a flash flood risk for area burn scars.

As storms track east across the plains, a few of the storms may
become severe, producing damaging wind gusts around 60 mph, one
inch diameter or larger hail, and frequent cloud to ground
lightning. The possibility of a tornado or two cannot be ruled
out. Thunderstorm activity is expected to persist across the
plains into the late night hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms will be possible again Tuesday and
Wednesday across the southeast mountains and plains. A few severe
thunderstorms will be possible both days, with large hail and
damaging winds the primary storm threats. The flash flood risk
will be elevated both days, particularly for burn scars in the
southeast mountains including, Spring, Junkins, Hayden Pass, and
Waldo.

Thunderstorms will become more isolated in coverage for Thursday
through the weekend, with a drying trend expected through the
period. Thunderstorms will be more likely to stay confined to the
mountain areas, with lightning, wind gusts up to 40 mph, and brief
heavy rainfall being the primary storm risks.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across the southeastern
mountains and plains.

28/28

In the hours before

Local storm report, Aug 6, 4:48 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
08/06/2018  M2.50 INCH       PUEBLO             CO   PUBLIC

            HOUSE WINDOWS BROKEN.

0257 PM     HAIL             2 ESE SECURITY          38.74N 104.70W
08/06/2018  M4.00 INCH       EL PASO            CO   AMATEUR RADIO

0246 PM     HAIL             3 NNE FOUNTAIN          38.72N 104.70W
08/06/2018  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            REPORTED AT 7005 MESA RIDGE PKWY, FOUNTAIN,
            CO 80817.

0244 PM     HAIL             1 WNW COLORADO SPRINGS  38.83N 104.84W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0241 PM     HAIL             9 SSW PEYTON            38.91N 104.56W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0240 PM     HAIL             1 ENE FALCON            38.94N 104.60W
08/06/2018  E1.25 INCH       EL PASO            CO   PUBLIC

            HWY 24 AND MERIDIAN.

0240 PM     HAIL             2 E FALCON              38.93N 104.59W
08/06/2018  M1.50 INCH       EL PASO            CO   AMATEUR RADIO

0238 PM     HAIL             4 NNE FALCON            38.98N 104.60W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0237 PM     HAIL             3 N FOUNTAIN            38.71N 104.69W
08/06/2018  M2.50 INCH       EL PASO            CO   COCORAHS

0234 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0232 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0231 PM     HAIL             1 NE SECURITY           38.75N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0230 PM     HAIL             2 N SECURITY            38.78N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   NWS EMPLOYEE

0230 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 S COLORADO SPRINGS    38.78N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0219 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             2 SSW COLORADO SPRINGS  38.80N 104.84W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 WSW COLORADO SPRINGS  38.82N 104.88W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0216 PM     HAIL             1 ESE COLORADO SPRINGS  38.82N 104.81W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            REPORTED AT 1070 TRANSIT DR. COLORADO
            SPRINGS, CO.

0216 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.50 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             1 ESE MANITOU SPRINGS   38.85N 104.90W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0130 PM     HAIL             3 WNW DIVIDE            38.96N 105.22W
08/06/2018  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

&&
Local storm report, Aug 6, 4:53 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
08/06/2018  M2.50 INCH       PUEBLO             CO   PUBLIC

            HOUSE WINDOWS BROKEN.

0257 PM     HAIL             2 ESE SECURITY          38.74N 104.70W
08/06/2018  M4.00 INCH       EL PASO            CO   AMATEUR RADIO

0246 PM     HAIL             3 NNE FOUNTAIN          38.72N 104.70W
08/06/2018  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 3 NNE
            FOUNTAIN.

0244 PM     HAIL             1 WNW COLORADO SPRINGS  38.83N 104.84W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0241 PM     HAIL             9 SSW PEYTON            38.91N 104.56W
08/06/2018  M1.00 INCH       EL PASO            CO   COCORAHS

0240 PM     HAIL             2 E FALCON              38.93N 104.59W
08/06/2018  M1.50 INCH       EL PASO            CO   AMATEUR RADIO

0240 PM     HAIL             1 ENE FALCON            38.94N 104.60W
08/06/2018  E1.25 INCH       EL PASO            CO   PUBLIC

            HWY 24 AND MERIDIAN.

0238 PM     HAIL             4 NNE FALCON            38.98N 104.60W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0237 PM     HAIL             3 N FOUNTAIN            38.71N 104.69W
08/06/2018  M2.50 INCH       EL PASO            CO   COCORAHS

0234 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0232 PM     HAIL             1 NE SECURITY           38.75N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0231 PM     HAIL             1 NE SECURITY           38.75N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0230 PM     HAIL             2 N SECURITY            38.78N 104.73W
08/06/2018  M1.50 INCH       EL PASO            CO   NWS EMPLOYEE

0230 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 S COLORADO SPRINGS    38.78N 104.83W
08/06/2018  M2.75 INCH       EL PASO            CO   TRAINED SPOTTER

0220 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  M1.00 INCH       EL PASO            CO   PUBLIC

0219 PM     HAIL             2 SSW COLORADO SPRINGS  38.80N 104.84W
08/06/2018  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 WSW COLORADO SPRINGS  38.82N 104.88W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0219 PM     HAIL             3 SE MANITOU SPRINGS    38.82N 104.88W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0216 PM     HAIL             1 ESE COLORADO SPRINGS  38.82N 104.81W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM 1 ESE
            COLORADO SPRINGS.

0215 PM     HAIL             2 WSW COLORADO SPRINGS  38.82N 104.86W
08/06/2018  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

0215 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             2 NW COLORADO SPRINGS   38.85N 104.85W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0214 PM     HAIL             3 ENE MANITOU SPRINGS   38.87N 104.86W
08/06/2018  E1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/06/2018  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             1 ESE MANITOU SPRINGS   38.85N 104.90W
08/06/2018  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0130 PM     HAIL             3 WNW DIVIDE            38.96N 105.22W
08/06/2018  M1.00 INCH       TELLER             CO   TRAINED SPOTTER

&&
Local storm report, Aug 6, 4:58 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 SSW COLORADO SPRINGS  38.77N 104.86W
08/06/2018  U2.75 INCH       EL PASO            CO   BROADCAST MEDIA

            *** 8 INJ ***
            8 PEOPLE TRANSPORTED TO THE HOSPITAL FROM
            THE CHEYENNE MOUNTAIN ZOO. TIME AND HAIL
            ESTIMATED.

&&

KAM
Local storm report, Aug 6, 5:00 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             13 NE PINON             38.57N 104.44W
08/06/2018  M1.75 INCH       EL PASO            CO   PUBLIC

&&

RMG
Local storm report, Aug 6, 5:02 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             10 NE PINON             38.54N 104.48W
08/06/2018  M3.00 INCH       EL PASO            CO   PUBLIC

&&
Special weather statement, Aug 6, 5:08 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
508 PM MDT MON AUG 6 2018

COZ086-062345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
508 PM MDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 545
PM MDT...

At 508 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 8 miles southwest of Pueblo, moving east at 10
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende and Pueblo West.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3811 10485 3829 10482 3829 10443 3803 10445
TIME...MOT...LOC 2308Z 276DEG 10KT 3818 10473

BL

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:31 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo119 min
Aug 5, 6:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Aug 6, 3:32 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more24 hr
Aug 6, 12:41 PM MDTSpecial Weather StatementPUBTeller19 min
Aug 6, 12:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller45 min
Aug 6, 1:19 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller26 min
Aug 6, 1:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller45 min
Aug 6, 2:21 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 6, 2:27 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 6, 2:28 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
Aug 6, 3:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo48 min
Aug 6, 3:33 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 3:50 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Otero, Pueblo40 min
Aug 6, 4:03 PM MDTSpecial Weather StatementPUBEl Paso42 min
Aug 6, 4:13 PM MDTSpecial Weather StatementPUBPueblo32 min
Aug 6, 4:15 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo45 min
Aug 6, 4:30 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Aug 6, 4:56 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo34 min
Aug 6, 5:08 PM MDTSpecial Weather StatementPUBPueblo37 min
Aug 6, 5:31 PM MDTSpecial Weather StatementPUBCrowley44 min
Aug 6, 5:34 PM MDTSpecial Weather StatementPUBHuerfano41 min
Aug 6, 5:37 PM MDTSpecial Weather StatementPUBTeller38 min
Aug 6, 5:42 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 6, 5:46 PM MDTSevere Thunderstorm WarningPUBTeller44 min
Aug 6, 5:52 PM MDTSevere Thunderstorm WarningPUBPueblo38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.